What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 6, 1:48 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 6, 1:48 PM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
248 PM EDT Tue Jun 6 2023
.SYNOPSIS...
Hit-or-miss showers and thunderstorms this afternoon and early
evening. There will also be some near ground level smoke at times
as a result of the ongoing Canadian wildfires. While not as cool
as this past weekend, still expecting near to below normal
temperatures with mostly hit-or-miss showers during the daytime
into early this weekend. No day should be a washout. Brief dry
weather with a warming trend for Sunday, before our weather
turns more unsettled with our next chance for widespread
showers or thunderstorms either Monday or Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Lowered max temperatures slightly this afternoon, as the ongoing
smoke appears to have cut into our insolation. Generally not enough
to prevent all convection this afternoon, but enough to slow down
the onset by a couple of hours. Radar and satellite data showed
convection just getting started, so it is only a matter of time
before scattered showers and thunderstorms impact portions of
southern New England. Little to no shear and instability should mean
convection dissipates shortly after sunset.
Near normal low temperatures expected.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Still no real changes to the overall synoptic pattern, with a mid
level cutoff nearby and a surface low pressure lingering between
northern New England and Maritimes. As such, a continued risk for
diurnal showers during the afternoon and evening. The lift looks
less robust, so coverage should be less. Near to below normal
temperatures continue.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights:
* Increased daytime cloudiness with scattered hit-or-miss
showers Thurs thru Sat, with clouds and showers diminishing
each evening. Temps cooler than normal, but they do warm each
successive day.
* Dry weather for Sunday with temps warming back to near or
slightly above seasonable levels.
* Better opportunity for widespread rains early next week but it
is still unclear which day(s) may have better rain chances.
Details:
Thursday through Saturday:
Models and their ensemble means remain in good agreement on the
overall pattern to close the workweek. A large/broad upper level
low over Nova Scotia/ME vicinity will continue to govern our
weather in this period, making slow eastward progress. With a
cool pocket of air aloft (850 mb temps in the mid single digits
C range) and some moisture around, expect diurnally-driven
increases in cloud cover along with pop-up/hit-or-miss showers
at scattered net coverage. It looks like instability will be too
limited to permit these diurnally driven cloudiness deepening
to the point where thunder would be a possibility. Despite the
showers around to dodge, there also will be several hrs of dry
weather around. Expect cloud cover and showers to decrease each
evening. Though a slow warming trend anticipated through late
week into Sat, expect highs to run cooler than normal given the
cool profiles aloft and "destructive" sunshine (e.g. heating
driving increasing cloud coverage). Highs mainly upper 60s to
mid 70s with lows in the lower to mid 50s.
The more noticeable change compared to prior forecasts is that
the upper low from late-weekend now looks to linger around for
another day, into Saturday. This seems reasonable as the
mid/upper level pattern remains blocky/slow-to-progress.
Conditions should be overall similar to Thurs and Fri, albeit
with slightly warmer temps. Have brought PoPs up into the
isolated to scattered shower range.
Sunday:
Sunday now looks to be a transition day back towards more
seasonable temperatures and dry weather as subsidence is induced
by shortwave ridging aloft, as the pesky upper level low finally
moves east. Likely to be the pick of the weekend with
temperatures warming back to more seasonable levels (mid 70s to
low 80s). Lows mainly in the 50s, and while humidity levels
increase it should still fall on the comfortable side.
Early Next Week:
Models and ensembles continue to show an evolving upper level
low digging into the OH Valley into the PA/western MD vicinity
sometime early next week. Moisture levels increase more
significantly associated with a modest SSWly low-level jet. It
seems more likely that early next week (Mon/possibly Tue) offers
a good chance for wetting rains with perhaps some garden variety
thunder too, as PWAT values rise to 1.2 to 1.5 inches. This is
about one standard deviation above normal for early to mid June.
Have capped PoP for both Mon and Tue at high chance levels for
now as there's a fair degree of solution spread as far as which
day(s) may offer better rain chances. May see a slight decrease
in temps owing to the increased cloud cover, and while not muggy
or oppressive, it may feel a touch more humid than conditions
experienced more recently.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Tonight...High Confidence.
Any scattered showers and thunderstorms will come to an end by
early-mid evening. Otherwise, mainly VFR, but cannot rule out
some marginal MVFR cigs working into northern MA overnight,
along with a few spot showers.
Wednesday...High confidence.
VFR but low prob of brief MVFR in isolated afternoon
-SHRA/-TSRA. Otherwise, dry weather in VFR conditions.
Wednesday Night...High Confidence.
Mainly VFR, with areas MVFR, especially across the higher
terrain.
KBOS Terminal...High Confidence in TAF. Generally VFR, then a
few t-storms will develop this afternoon. Thinking is the bulk
of them will be west of the terminal. We will also have to
watch for areas of near ground level smoke at times, which may
reduce visibility.
KBDL Terminal...High confidence in TAF. Main concern will be for
areas of near ground smoke that could briefly reduce vsbys
today. We also will have to watch for the potential of a few
t-storms developing this afternoon in the vicinity of the
terminal.
Outlook /Thursday through Sunday/...
Thursday through Friday: Mainly VFR, with local MVFR possible.
Scattered SHRA.
Friday Night through Saturday: VFR. Scattered SHRA.
Saturday Night through Sunday: VFR.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Through Wednesday Night...High Confidence.
Low pressure lingers between northern New England and the
Maritimes. This results in a modest NW wind 10-20 kt and
scattered showers/thunderstorms at times, mainly in the
afternoon. Other than during brief shower/thunderstorm, good
vsby expected.
Outlook /Thursday through Sunday/...
Thursday: Winds less than 25 kt. Isolated rain showers.
Thursday Night: Winds less than 25 kt.
Friday: Winds less than 25 kt. Scattered rain showers.
Friday Night through Saturday: Winds less than 25 kt. Isolated
rain showers.
Saturday Night through Sunday: Winds less than 25 kt.
&&
.TIDES/COASTAL FLOODING...
Astro tides remain high late tonight, 11.3 ft MLLW at Boston
and 4.1 ft MLLW at Nantucket. Given less surge and wave action
is expected than previous nights, waters levels and threat of
minor flooding is also expected to be lower. Therefore, held off
on issuing any headlines.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until midnight EDT tonight for CTZ002>004.
MA...Air Quality Alert until midnight EDT tonight for MAZ002>024-
026.
RI...Air Quality Alert until midnight EDT tonight for RIZ001>008.
MARINE...None.
&&
SYNOPSIS...Belk/Loconto
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Loconto
AVIATION...Belk/Loconto
MARINE...Belk/Loconto
TIDES/COASTAL FLOODING...StaffHazardous weather outlook, Jun 6, 3:09 PM EST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
409 PM EDT Tue Jun 6 2023
CTZ002>004-MAZ002>024-026-RIZ001>008-072015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
409 PM EDT Tue Jun 6 2023
...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Air Quality Alert.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230>237-250-251-254>256-072015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
409 PM EDT Tue Jun 6 2023
This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/NWSBoston
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Jun 6, 2:31 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
331 PM EDT Tue Jun 6 2023
MAZ004-005-012-013-062030-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
Northern Worcester MA-
331 PM EDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of east central
Worcester, western Norfolk and south central Middlesex Counties
through 430 PM EDT...
At 330 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hudson, or near Marlborough, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Framingham, Marlborough, Natick, Franklin, Needham, Norwood,
Wellesley, Dedham, Walpole, Acton, Canton, Hudson, Westborough,
Concord, Sudbury, Sharon, Ashland, Hopkinton, Westwood and
Northborough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4252 7149 4220 7111 4206 7134 4239 7170
TIME...MOT...LOC 1930Z 318DEG 20KT 4238 7150
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LocontoLocal storm report, Jun 6, 2:34 PM EST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
334 PM EDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Hail Charlton 42.13N 71.97W
06/06/2023 M1.00 inch Worcester MA NWS Employee
reported by NWS employee traveling on
Massachusetts Pike.
&&Local storm report, Jun 6, 2:52 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
352 PM EDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Lightning 1 SW Pelham 42.39N 72.42W
06/06/2023 Hampshire MA Fire Dept/Rescue
*** 1 INJ ***
An individual was struck by lightning near
Amherst Rd in Pelham with a reported foot
injury. Relayed by amateur radio.
&&
ALSpecial weather statement, Jun 6, 2:53 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
353 PM EDT Tue Jun 6 2023
MAZ004-005-012-026-062045-
Northwest Middlesex County MA-Southern Worcester MA-
Central Middlesex County MA-Northern Worcester MA-
353 PM EDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northeastern
Worcester and northwestern Middlesex Counties through 445 PM EDT...
At 353 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ashby, or near Fitchburg, moving southeast at 30 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Little to no impact from hail is expected.
Locations impacted include...
Leominster, Fitchburg, Acton, Hudson, Northborough, Clinton, Groton,
Lunenburg, Townsend, Littleton, Lancaster, Sterling, Ayer, Shirley,
Stow, Harvard, Ashburnham, Boxborough, Bolton and Boylston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4266 7187 4271 7176 4250 7140 4233 7169
TIME...MOT...LOC 1953Z 324DEG 27KT 4266 7178
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
BW
Special weather statement, Jun 6, 3:01 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
401 PM EDT Tue Jun 6 2023
CTZ004-RIZ001>004-006-062045-
Windham CT-Northwest Providence RI-Washington RI-Eastern Kent RI-
Western Kent RI-Southeast Providence RI-
401 PM EDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of east central
Windham, northeastern Washington, Kent and southwestern Providence
Counties through 445 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm over
Foster, or 8 miles north of Coventry, moving southeast at 30 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Little to no impact from hail is expected.
Locations impacted include...
Warwick, Cranston, Coventry, West Warwick, Johnston, North Kingstown,
Killingly, East Greenwich, Scituate, Glocester, Richmond, Exeter,
West Greenwich, Foster and Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4151 7168 4183 7183 4190 7169 4169 7141
4169 7145 4166 7144 4167 7143 4166 7141
4165 7142 4163 7140 4162 7141 4160 7141
TIME...MOT...LOC 2001Z 324DEG 27KT 4181 7172
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
BWSpecial weather statement, Jun 6, 3:06 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
406 PM EDT Tue Jun 6 2023
CTZ003-004-MAZ011-062045-
Tolland CT-Windham CT-Eastern Hampden MA-
406 PM EDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northwestern
Windham, northeastern Tolland and southeastern Hampden Counties
through 445 PM EDT...
At 406 PM EDT, Doppler radar was tracking a strong thunderstorm near
Stafford, or 10 miles east of Enfield, moving southeast at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Mansfield, East Longmeadow, Ellington, Tolland, Wilbraham, Stafford,
Somers, Monson, Woodstock, Willington, Hampden, Ashford, Pomfret,
Holland, Chaplin, Wales, Eastford and Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4207 7252 4214 7239 4192 7196 4176 7220
TIME...MOT...LOC 2006Z 315DEG 33KT 4202 7235
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
BW